MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaints types events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a micl13.7, -14.0 diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.On (b)(6) 2017, the lens was explanted due to decrease visual acuity.At the time of submission, attempts to obtain additional information have been unsuccessful.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned taped to an empty cartridge case.Visual inspection found debris on lens and the haptic missing a piece.(b)(4).The reporter indicated that the surgeon implanted a 13.7 mm micl13.7, -14.0 diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.On (b)(6) 2017, the lens was explanted due to excessive vault, narrowing of the angle, and shallowing of the acd.The lens was exchanged for shorter lens and the problem was resolved.(b)(4).Conclusion code: - per dfu for this lens model, it is recommended only to use microstaar injectors, model msi-tf or msi-pf with sfc-45 or sfc-45 fp cartridge.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7118994
Report Number2023826-2017-01865
Device Sequence Number1749811
Product Code MTA
UDI-Device Identifier00841542103640
UDI-Public00841542103640
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR